Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had oral sex. Noticed burning at end of penis. Urine test negative. Took antibiotics. Can mouth bacteria be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
Hi:
I had oral sex with my long time partner and noticed a slight burning at the end of the penis 24 hours later. No discharge. I went to a clinic and got tested for STDs and they took a urine sample but also put me antibiotics in the meantime. Within 48 hours the simptoms went away. The tests came back negative. She performed oral on me again and within 12 hours i had a slight burning feeling and am wondering whats causing this? We've been together 4 years and this isnt the first time. Also should I go back to the clinic and get something? The previous doctor said to drink fluids ie. Cranberry Juice etc. Can mouth bacteria cause this?
Posted Tue, 2 Jul 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. Arif N Khan 40 minutes later
Hi,
In my opinion, you are probably suffering from Urethritis, infection of urethra. The cause could be due to bacterial infection.
Home care for urethritis relieves its symptoms. Drink fluids to dilute your urine. This will lessen the pain you feel when urinating.
Get a urine microscopy, culture, and sensitivity to know the specific organism, so that antibiotics for that particular organism can be given.
Yes, oral bacteria can cause this.
Always prevention is better than cure, Prevention of sexually transmitted diseases, including urethritis, involves abstinence (no sexual relations) and the use of condoms, or other forms of barrier protection. Irritants that cause skin or urethral inflammation should be avoided. If a soap, lotion, cologne, or detergent leads to urethral irritation, stop using it.
Regards,
Dr Arif
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor